MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9265
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxzero multi-fuse extension set with needleless connector was under infusing the following information was received by the initial reporter with the following verbatim: 2) maxzero slows down the medication flow rate.If the medication is given without maxzero, the flow rate is quite fast, while at the same setting the medication flow rate given with maxzero is quite slow.This also happens with bolus medication.The syringes encounter resistance.While the medication was being administered by infusion pump, the pump continuously alarmed for obstruction.Although the port catheter was not occlude, the pump continued to alarm.The medication therefore took 2,5 hours to reach the patient.
 
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Additional information noted in adverse event or prod prob (b).Investigation result: two mz9265 samples were received for investigation, one in opened packaging and one in sealed packaging; both samples were received from lot 22109362.Additionally two ttt 10ml syringes, and one bd discardit ii 309110 syringe from lot 2110204 were also received; one of the ttt syringes, as well as the bd discardit ii syringe were received in opened packaging, whilst the second ttt syringe was received in sealed packaging.The returned samples were subjected to functional testing using a bd syringe; no occlusion was observed from either extension set throughout testing.Furthermore although resistance was experienced during a flush-through, this was determined to be due to the micro-bore tubing used within this extension set.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects or quality deviation that could have contributed to the customer¿s experience.A review of the production records for lot 22109362 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note, the smaller bore of the tubing means that a higher resistance is placed upon the fluid during infusion, this can translate into an increased force being required to manually prime or inject into the infusion line; therefore it may be necessary to increase the occlusion alarm threshold on the pump in order to prevent false occlusion alarms.A review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against the mz9265 product.
 
Event or Problem Description
Additional information: please confirm the make and model of the connecting product(s)? ttt world disposable sterile 10 ml syringe and bd discardit ii 10 ml syringe.Please confirm the infusion set-up ¿ gravity or pump, height of infusion line, entry point to patient, infusion rate and pressure, infusion line set-up (other extensions or accessories) etc? 50-60 cm high from entry point, the infusion line is full open for gravity, 50-100 cc / hour for infusion pumps.It alarms for this infusion rates with pumps.Please confirm the number of products affected? (b)(4).Please confirm if there is any visible damage on the set ¿ such as cracks, flashes or deformation of the piston? there was no damage on the set ¿ such as cracks, flashes or deformation of the piston.Please confirm what substance was being infused during the time of the event? saline flushing solution with syringes, tazocine(antibiotic), parol (painkiller), klacide (antibiotic), blood transfusion.Please confirm when the fault was identified during priming or during infusion? if during infusion, how long into the infusion? maxzero slows down the flow rate while during infusion.It took 2.5 hours for klacide (antibiotic).Please confirm what is meant by the incompatibility between the maxzero and the syringe? was there a disconnection, leakage, occlusion or other issue? the syringes are not fixed to the maxzero hub/entry point, maxzero is pushing the luer side of syringes so the syringes don't enter the maxzero.

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19824500
Report Number9616066-2024-01031
Device Sequence Number21055611
Product Code FPA
UDI-Device Identifier10885403240775
UDI-Public(01)10885403240775
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/20/2025
Device Catalogue NumberMZ9265
Device Lot Number22109362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer09/02/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown